MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 MARATHON; CATHETER, CONTINUOUS FLUSH

MICRO THERAPEUTICS, INC. DBA EV3 MARATHON; CATHETER, CONTINUOUS FLUSH
Model Number 105-5056
Medical Device Problem Codes Retraction Problem (1536); Compatibility Problem (2960); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/15/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received information report that a non-medtronic guidewire was got stuck in the marathon microcatheter; it could not be advanced or removed.Catheter occlusion was reported.It was noted that the catheter was flushed as indicated in the instructions for use.There was no harm or injury to the patient associated with this event.  ancillary device: traxess 14 guidewire.
 
Event or Problem Description
Additional information was received that the device was prepared as indicated in the ifu (inspection, hydration, etc.).The procedure was completed with another micro.It was noted that the cause of the catheter resistance/occlusion was that the micro marathon has an od between 0.013 and 0.015 so a guidewire like traxess which is 0.014 can be stuck.The guidewire was not able to pass the catheter hub.There was no damage found to the marathon catheter.It was unknown if the guidewire tip was shaped or if there was any damage to the guidewire.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
H3: product analysis as found condition: the marathon was returned for analysis within a shipping box, a sealed plastic biohazard pouch, an opened marathon outer carton, and with a non-medtronic (traxcess 14) guidewire stuck within the marathon catheter.Damage location details: the non-medtronic guidewire was found to be stuck inside the marathon catheter, with the proximal end sticking out of the catheter hub, and the distal tip sticking out of the catheter distal tip; in addition, no damage was found with the catheter hub.The marathon catheter body was found to be accordioned at ~36.5cm, at ~23.7cm, and at ~6.4cm from the distal tip.The marathon catheter distal tip was found to be in good condition; however, the non-medtronic guidewire was sticking out the distal tip.The distal tip of the non-medtronic guidewire was found to be possibly shaped.No other anomalies were observed.Testing/analysis: the usable length of the marathon catheter was measured and found to be within specifications.The non-medtronic guidewire was measured to be 0.014¿, which was found to be out of spec.During testing, an attempt to retract to guidewire failed as great resistance was met.The guidewire was found to be stuck within the microcatheter.No further testing was performed.Conclusion: based on the device analysis, the customer report of ¿catheter resistance at hub¿ was found to be confirmed, as the non- medtronic guidewire was found to be stuck within the marathon catheter.The non-medtronic guidewire was found to be out of specification.The non-medtronic guidewire was measured to be 0.014¿ which was found to be out of spec.Per the ifu, it calls for a 0.010" micro guidewire or smaller; therefore, the cause for the occlusion was determined to be ¿incompatible devices¿.Based on the device analysis, the customer report of ¿catheter occlusion¿ was able to be confirmed, and the likely cause was determined to be the incompatible device.Based on the device analysis, the customer report of ¿resistance during device retrieval¿ was unable to be confirmed.No mention of any resistance during the catheter retraction was mentioned; therefore, no possible cause was able to be determined.The accordioning found with the catheter body was found to be caused by the advancement against of a non-compatible device.The non-medtronic guidewire distal tip was found to be possibly shaped.The non-medtronic guidewire was returned damaged and stuck within the catheter body.No mention of a continuous flush being administered during the procedure was noted.Both devices were noted to be prepared per the ifu; in addition, it was noted that the catheter was flushed as indicated in the instructions for use.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
MARATHON
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key24068920
Report Number2029214-2026-00073
Device Sequence Number18418084
Product Code KRA
UDI-Device Identifier00847536005914
UDI-Public(01)00847536005914(17)260821(10)B615035
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K093750
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/21/2026
Device Model Number105-5056
Device Catalogue Number105-5056
Device Lot NumberB615035
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/07/2026
Supplement Date Received by Manufacturer01/25/2026
03/03/2026
Initial Report FDA Received Date01/14/2026
Supplement Report FDA Received Date02/02/2026
03/30/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/22/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown